MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 8115539
Medical Device Problem Codes Device Slipped (1584); Mechanics Altered (2984)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual and microscopic review confirms that the tip on the break off screws was fractured.A microscopic review of the fracture face reveals that the fracture is consistent with torsional overload with a bending moment introduced as the screw head pushed against the rod.If the screw is driven deeper using the inner hex after the break-off portion of the screw head has come off, there is a chance to overload the tip of the screw.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of spondylolisthesis involved in posterior lumbar 4 laminectomy, lumbar 45 discectomy, spinal canal decompression, nerve root lysis, lumbar 4 spondylolisthesis open reduction, lumbar 45 intervertebral and posterolateral bone grafting, pedicle screw internal fixation used in spinal therapy.It was reported during intra-op, instrument slipped and could not be fixed.Product came in contact with patient.There is no patient complications reported as a result of the event.Instrument did not break and no fragment left in the patient.There is no additional surgery performed.Patient is alive and no injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key10706125
Report Number1030489-2020-01447
Device Sequence Number3645323
Product Code KWP
UDI-Device Identifier00721902729669
UDI-Public00721902729669
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8115539
Device Catalogue Number8115539
Device Lot Number0654181W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR